Alert archive / Florida / Small Craft Advisories in 2014
Small Craft Advisory 10, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jan 29, 2014, 10:33 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2014, 10:33 AM EST (15:33 UTC)
- Expired
- Jan 30, 2014, 10:37 AM EST
- In force
- 24 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
797 WHUS72 KKEY 291533 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1033 AM EST WED JAN 29 2014 GMZ033-034-292100- /O.NEW.KKEY.SC.Y.0010.140129T1533Z-140129T2100Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- 1033 AM EST WED JAN 29 2014 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE EXTREME SOUTHEASTERN GULF OF MEXICO BEYOND FIVE FATHOMS...INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL * WINDS AND WAVES...A NORTHERLY WIND SURGE ASSOCIATED WITH AN APPROACHING COLD FRONT WILL REACH THE EXTREME SOUTHEASTERN GULF OF MEXICO THIS AFTERNOON...RESULTING IN RISING WIND AND BUILDING SEA. NORTH WINDS WILL INCREASE TO NEAR 20 KNOTS WITH FREQUENT GUSTS NEAR 25 KNOTS...AND SEAS WILL BUILD FROM 2 TO 4 FEET EARLY TO 4 TO 7 FEET LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
4 follow-up statements
532 WHUS72 KKEY 292055 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 355 PM EST WED JAN 29 2014 GMZ033-034-300900- /O.EXT.KKEY.SC.Y.0010.000000T0000Z-140130T1000Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- 355 PM EST WED JAN 29 2014 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...NORTH TO NORTHEAST WINDS WILL BLOW NEAR 20 KNOTS OVER THE EXTREME SOUTHEASTERN GULF OF MEXICO TONIGHT. SEAS WILL BUILD TO 5 TO 8 FEET EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
616 WHUS72 KKEY 300325 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1025 PM EST WED JAN 29 2014 GMZ031-032-035-042>044-055-075-301000- /O.EXA.KKEY.SC.Y.0010.000000T0000Z-140130T1000Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1025 PM EST WED JAN 29 2014 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE WESTERN FLORIDA STRAITS...HAWK CHANNEL...FLORIDA BAY...AND THE BAYSIDE AND GULF SIDE WATERS. * WINDS AND WAVES...NORTHEAST WINDS WILL AVERAGE NEAR 20 KNOTS OVER THE AFFECTED COASTAL WATERS...AND SEAS WILL BUILD TO AS HIGH AS 7 FEET IN THE WESTERN FLORIDA STRAITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ GMZ033-034-301000- /O.CON.KKEY.SC.Y.0010.000000T0000Z-140130T1000Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- 1025 PM EST WED JAN 29 2014 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...NORTH TO NORTHEAST WINDS WILL AVERAGE NEAR 20 KNOTS OVER THE EXTREME SOUTHEASTERN GULF OF MEXICO. SEAS WILL BUILD TO 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ CLR
203 WHUS72 KKEY 300933 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 433 AM EST THU JAN 30 2014 GMZ031-032-042>044-301045- /O.CAN.KKEY.SC.Y.0010.000000T0000Z-140130T1000Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE-HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- 433 AM EST THU JAN 30 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY FOR THE WATERS OF HAWK CHANNEL...THE BAY SIDE WATERS NORTH OF THE MIDDLE KEYS...AND FLORIDA BAY. $$ GMZ033>035-055-075-301600- /O.EXT.KKEY.SC.Y.0010.000000T0000Z-140130T1600Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 433 AM EST THU JAN 30 2014 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...NORTHEAST WINDS WILL AVERAGE NEAR 20 KNOTS OVER THE AFFECTED COASTAL WATERS...AND SEAS WILL BUILD TO AS HIGH AS 7 FEET IN THE WESTERN FLORIDA STRAITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ BWC
166 WHUS72 KKEY 301537 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1037 AM EST THU JAN 30 2014 GMZ033>035-055-075-301645- /O.CAN.KKEY.SC.Y.0010.000000T0000Z-140130T1600Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1037 AM EST THU JAN 30 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVSIORY FOR NEARSHORE AND OFFSHORE GULF WATERS...AND THE WESTERN FLORIDA STRAITS. $$ DAF
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 29, 10:18 AM EST, 15 minutes earlier.
Area forecast discussion, Jan 29, 10:18 AM EST, 15 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 1018 AM EST WED JAN 29 2014 .DISCUSSION... CURRENT WEATHER SUMMARY -- A HARD RAIN SWEPT FROM WEST TO EAST THROUGH THE FLORIDA KEYS LATE LAST NIGHT AND EARLY THIS MORNING... WITH RAINFALL MEASUREMENTS EXCEEDING ONE INCH IN SEVERAL COMMUNITIES. THE RAINS WERE ASSOCIATED WITH RAPID DEVELOPMENT OF NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WITHIN A NORTHEAST TO SOUTHWEST ZONE OF INCREASING BOUNDARY-LAYER MOISTURE CONVERGENCE ALIGNED OVER THE FLORIDA KEYS. A COMPARISON OF DATA FROM RADIOSONDE BALLOONS OVER THE LAST 24 HOURS SHOWS BOTH SIGNIFICANT WARMING IN THE LOWER TROPOSPHERE AND SIGNIFICANT COOLING IN THE MID TROPOSPHERE... LEADING TO DESTABILIZATION AND A SPIKE IN POTENTIAL BUOYANCY. THE OVERNIGHT RAIN-COOLED LOW TEMPERATURES AVERAGED RIGHT AROUND 70F... WHILE WINDS REMAINED MOSTLY LIGHT AND VARIABLE OR LIGHT SOUTH... EXCEPT LOCALLY HIGHER AND GUSTY NEAR THUNDERSTORMS. CURRENTLY...A THUNDERSTORM CLUSTER IS MOVING NORTHEASTWARD OVER THE WATERS JUST SOUTH OF DRY TORTUGAS NATIONAL PARK...WHILE NUMEROUS SHOWERS ARE MOVING WITHIN A SWATH OVER THE EXTREME SOUTHEASTERN GULF OF MEXICO. MOSTLY RAIN-FREE CONDITIONS ARE OBSERVED ACROSS FLORIDA KEYS ISLAND COMMUNITIES...HAWK CHANNEL...AND THE STRAITS OF FLORIDA. HOWEVER...OPAQUE SKY COVER EQUALS OR EXCEEDS 50 PERCENT OVER MOST OF THE AREA ALONG AND NORTH OF THE FLORIDA KEYS...WITH MOSTLY SUNNY SKIES PREVAILING OVER MUCH OF THE STRAITS OF FLORIDA WHICH REMAIN SOLIDLY IN THE WARM SECTOR. BOTH SATELLITE AND SURFACE OBSERVATIONS SHOW AN APPROACHING COLD FRONT JUST NORTH OF THE FLORIDA KEYS. THE PRECEDING ROPE CLOUD APPEARS TO BE WITHIN 50 MILES NORTHWEST OF DRY TORTUGAS AND WITHIN 100 MILES OF KEY WEST...PER SATELLITE IMAGES. MARITIME TROPICAL AIR HAS DEVELOPED OVER AND/OR ADVECTED ACROSS THE FLORIDA KEYS AND ADJOINING COASTAL WATERS THIS MORNING...WITH CURRENT AIR TEMPERATURES IN THE UPPER 70S AND DEWPOINTS IN THE LOW TO MID 70S. AFTERNOON FORECAST HIGHLIGHTS -- THE WEATHER PATTERN FAVORS CONTINUED LARGE-SCALE ASCENT OF WARM...MOIST AIR OVER THE FLORIDA KEYS THIS AFTERNOON. THE APPROACHING COLD FRONT IS VERY SHALLOW AND IN A DECAY STAGE...AND LIKELY WILL DECELERATE AND DISINTEGRATE AS IT LIMPS THROUGH THE FLORIDA KEYS LATER TODAY. HOWEVER...AT THE SAME TIME... THE FRONTAL ZONE WILL ONLY ADD TO A ZONE OF MOISTURE CONVERGENCE IN PLACE OVER THE SOUTHERN FLORIDA PENINSULA AND SOUTHEASTERN GULF OF MEXICO. DEVELOPMENT OF CONVECTION CELLS/SYSTEMS AND ASSOCIATED COLD POOLS/OUTFLOWS LIKELY WILL PLAY HAVOC WITH THE AREA WIND FIELD LATER TODAY AND PERHAPS LEAD TO AN EARLIER DE FACTO FRONTAL PASSAGE FROM COOL OUTFLOW AS NEARBY CONVECTIVE COLD POOLS COALESCE WITH THE APPROACHING SHALLOW CONTINENTAL AIR MASS. WE WILL STAY THE COURSE WITH THE FORECAST FOR THIS AFTERNOON. BEST CHANCE FOR ADDITIONAL MEASURABLE RAINFALL MAY IN FACT BE DURING THE LATE AFTERNOON HOURS. HOWEVER...THE PROXIMITY OF MESOSCALE BOUNDARIES AND THE APPROACHING FRONT MAY LEAD TO RAPID IN SITU DEVELOPMENT OF SHOWERS/STORMS EARLIER. && .MARINE... A WEAKENING COLD FRONT WILL MOVE SOUTHWARD OVER THE EXTREME SOUTHEASTERN GULF OF MEXICO AND SOUTHERN FLORIDA PENINSULA THIS AFTERNOON...APPROACHING THE FLORIDA KEYS THIS EVENING. THE FRONT WILL STALL NEAR THE FLORIDA KEYS WEDNESDAY AND THURSDAY. A HIGH PRESSURE SYSTEM WILL SHIFT EASTWARD OVER THE SOUTHERN UNITED STATES FRIDAY THROUGH SUNDAY. && .AVIATION... THROUGH 29/19Z...PREVAILING VFR CONDITIONS ARE EXPECTED AT BOTH EYW AND MTH. FROM 29/19Z-29/24Z...SHORT-LIVED MVFR/IFR CIGS AND OR/VIS WILL BE LIKELY ANY IN ANY SHOWERS AND THUNDERSTORMS THAT MANAGE TO IMPACT EITHER OR BOTH ISLAND TERMINALS. AMENDMENTS WILL BE ISSUED AS NECESSARY...BUT HAVE INSERTED VCTS IN TAF. ISOLATED WIND GUSTS NEAR 30 KNOTS ARE POSSIBLE IN AND NEAR SHOWERS OR STORMS. WINDS WILL SHIFT NORTHERLY AS THE SURFACE FROPA IMPACTS THE TERMINALS....WITH WINDS INCREASING TO 12-15KT AND GUSTS OF 20-25KT. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........KASPER AVIATION/NOWCASTS.....FUTTERMAN DATA COLLECTION.......MSB VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.KEYWEST.GOV WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Jan 29, 5:14 AM EST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 514 AM EST WED JAN 29 2014 FLZ076>078-GMZ031>035-042>044-052>055-072>075-301015- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 514 AM EST WED JAN 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE FLORIDA KEYS...AS WELL AS OVER NEARSHORE AND OFFSHORE WATERS SURROUNDING THE ISLAND CHAIN TODAY. THE PRIMARY THUNDERSTORM HAZARD WILL BE CLOUD TO SURFACE LIGHTNING STRIKES. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE EXTREME WESTERN FLORIDA STRAITS SOUTH OF THE DRY TORTUGAS...AND THE GULF OF MEXICO AND HAWK CHANNEL TONIGHT AND THURSDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BWC
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 4:21 AM EST | Special Marine Warning | KEY | 24 min |
Nearby
Small Craft Advisories in Florida, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.